Alert archive / South Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 21, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 10, 1998, 2:07 PM CDT for Lyman County, South Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 2:07 PM CDT (19:07 UTC)
- Expired
- Jun 10, 1998, 2:50 PM CDT
- In force
- 43 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Lyman County, SD
The radar
The Aberdeen radar (KABR), 207 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:50 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 10, 9:50 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 950 AM CDT WED JUN 10 1998 THE POTENTIAL FOR SCATTERED STRONG STORMS THIS AFTERNOON EXISTS ACROSS THE AREA. WILL MONITOR AND ISSUE NOWCASTS FOR ANY DEVELOPMENT. OTHERWISE...THE FORECAST HAS A HANDLE ON THE SITUATION. TEMPERATURES AND WINDS LOOK OK AS WELL SO WILL NOT UPDATE AT THIS TIME. .ABR...NONE CB
In the hours before
Special weather statement, Jun 10, 11:05 AM CDT, 3 hours 2 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1105 AM CDT WED JUN 10 1998 .A LOW PRESSURE TROUGH WILL BRING UP VERY WARM AND HUMID AIR INTO THE AREA THIS AFTERNOON. AS THE AIR HEATS UP AND AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD...SCATTERED THUNDERSTORMS WILL FIRE UP. SOME OF THE STORMS COULD BECOME SEVERE BECAUSE OF THE UNSTABLE AIR IN PLACE AND AMPLE WIND SHEAR. SDZ003>011-015>023-033>037-045-048-051-MNZ039-046-110900- BIG STONE MN-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL- MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE MN-WALWORTH- INCLUDING THE CITIES OF...MCINTOSH...MOUND CITY...EUREKA...ABERDEEN... BRITTON...SISSETON...MOBRIDGE...ROSCOE...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...FT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FT THOMPSON...WHEATON...ORTONVILLE 1105 AM CDT WED JUN 10 1998 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AFTER 3 PM. CB
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:05 PM CDT | Severe Thunderstorm Warning | ABR | Lyman | 45 min |
| Jun 10, 2:11 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 49 min |
| Jun 10, 3:17 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand | 63 min |
| Jun 10, 4:31 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 64 min |
| Jun 10, 6:25 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 45 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.